Quantum affine algebras and holonomic difference equations. (English) Zbl 0760.17006

This paper initiates the study of a \(q\)-analogue of conformal field theory (CFT). In classical CFT, a fundamental role is played by the Knizhnik-Zamolodchikov (KZ) equation, which is satisfied by the matrix elements of intertwiners between tensor products of certain representations of affine Lie algebras. The solutions of the KZ equation can be expressed in terms of hypergeometric functions and their generalizations. The authors introduce a \(q\)-analogue of the KZ equation, show its relation to representations of quantum affine algebras, and express its solutions in terms of \(q\)-hypergeometric functions.


17B37 Quantum groups (quantized enveloping algebras) and related deformations
81T40 Two-dimensional field theories, conformal field theories, etc. in quantum mechanics
81R50 Quantum groups and related algebraic methods applied to problems in quantum theory
33D15 Basic hypergeometric functions in one variable, \({}_r\phi_s\)
33D80 Connections of basic hypergeometric functions with quantum groups, Chevalley groups, \(p\)-adic groups, Hecke algebras, and related topics
Full Text: DOI


[1] [Ab] Abe, E.: Hopf algebras. Cambridge: Cambridge University Press 1980 · Zbl 0476.16008
[2] [A] Aomoto, K.: Gauss-Mainin connection of integral of difference products. J. Math. Soc. Jpn10, 191–208 (1987) · Zbl 0619.32010 · doi:10.2969/jmsj/03920191
[3] [BD] Belavin, A.A., Drinfeld, V.G.: Triangle equation and simple Lie algebras. Funct. Anal i ego Pril.16, 1–29 (1982) · Zbl 0498.32010 · doi:10.1007/BF01081801
[4] [BPZ] Belavin, A.A., Polyakov, A.N., Zamolodchikov, A.B.: Infinite conformal symmetries in two-dimensional quantum field theory. Nulc. Phys. B241, 333–380 (1984) · Zbl 0661.17013 · doi:10.1016/0550-3213(84)90052-X
[5] [B] Borcherds, R.E.: Vertex algebras, Kac-Moody algebras and the Monster. Proc. Natl. Acad. Sci. USA83, 3068–3071 (1986) · Zbl 0613.17012 · doi:10.1073/pnas.83.10.3068
[6] [Ch] Cherednik, I.: Integral solutions of trigonometric Knizhnik-Zamolodchikov equations and Kac-Moody algebras. Publ. RIMS, Kyoto Univ.27, 727–744 (1991) · Zbl 0753.17036 · doi:10.2977/prims/1195169269
[7] [DFa] Dotsenko, Vl.S., Fateev, V.A.: Conformal algebra and multipoint correlation function in 2D statistical models. Nucl. Phys. B240 [FS12], 312 (1984); Nucl. Phys. B251, 691 (1985) · doi:10.1016/0550-3213(84)90269-4
[8] [D1] Drinfeld, V.G.: On almost cocommutative Hopf algebras. Leningrad Math. J.1, 321–342 (1990)
[9] [D2] Drinfeld, V.G.: Quasi-Hopf algebras. Leningrad Math. J.1, 1419–1457 (1990)
[10] [FRT] Faddeev, L.D., Reshetikhin, N.Ya., Takhtajan, L.A.: Quantization of Lie groups and Lie algebras. Leningrad Math. J.1, 193–226 (1990)
[11] [FaZ] Fateev, V.A., Zamolodchikov, A.B.: ParafermionicZ N-models. Sov. J. Nucl. Phys.43, 637 (1986)
[12] [FSQ] Friedan, D., Shenker, S., Qiu, Z.: Conformal invariance, unitarity and two-dimensional critical exponents. MSRI publications Vol. 3, pp. 419–449. Berlin, Heidelberg, New York: Springer 1985 · Zbl 0559.58010
[13] [FHL] Frenkel, I.B., Huang, Y.-Z., Lepowsky, J.: On axiomatic approaches to vertex operator algebras and modules. Memoirs AMS (1992)
[14] [FLM] Frenkel, I.B., Lepowsky, J., Meurman, A.: Vertex operator algebras and the Monster. Boston: Academic Press 1988 · Zbl 0674.17001
[15] [FZ] Frenkel, I.B., Zhu, Y.: Vertex operator algebras associated to representations of affine and Virasoro algebras. Duke Math. J. (1992) · Zbl 0848.17032
[16] [JS] Joeal, A., Street, R.: Braided monoidal categories. Macquarie math. Reports. Report No. 860081 (1986)
[17] [K] Kac, V.G.: Infinite Dimensional Lie Algebras. Cambridge: Cambridge University Press 1990 · Zbl 0716.17022
[18] [KaL] Kazhdan, D., Lusztig, G.: Affine Lie algebras and quantum groups. Duke Math. J.62, 21–29, IMRN (1991) · Zbl 0726.17015
[19] [KaR] Kazhdan, D., Reshetikhin, N.Yu.: Balanced categories and invariants of 3-manifolds, preprint 1991
[20] [KR1] Kirillov, A.N., Reshetikhin, N.Yu.: Representations of the algebra \(U_q (\mathfrak{s}\mathfrak{l}(2))\) ,q-orthogonal polynomials and invariants of links in Infinite-dimensional Lie algebras and groups. Kac. V.G. (ed.). Singapore: World Scientific 1989
[21] [KR2] Kirillov, A.N., Reshetikhin, N.Yu.:q-Weyl group and a multiplicative formula for universalR-matrices. Commun. Math. Phys.134, 421–431 (1991) · Zbl 0723.17014 · doi:10.1007/BF02097710
[22] [Koh] Kohno, T.: Monodromy representations of braid groups and Yang-Baxter equations. Ann. Inst. Fourier37, 139–160 (1987) · Zbl 0634.58040
[23] [Koo] Koornwinder, T.H.: Representations of the twistedSU(2) quantum group and someq-hypergeometric orthogonal polynomials. Nederl. Akad. Wetensch. Proc. Ser. A92, 97–117 (1989) · Zbl 0681.22020
[24] [KZ] Knizhnik, V.G., Zamolodchikov, A.B.: Current algebra and Wess-Zumino model in two dimensions. Nucl. Phys. B247, 83–103 (1984) · Zbl 0661.17020 · doi:10.1016/0550-3213(84)90374-2
[25] [LSo] Levendorskii, S.Z., Soibelman, Y.S.: Some applications of quantum Weyl group 1. The multiplicative formula for universalR-matrix for simple Lie algebras. J. Geom. Phys.7, 1–14 (1991)
[26] [L1] Lusztig, G.: Quantum deformations of certain simple modules over enveloping algebras. Adv. Math.70, 237–249 (1988) · Zbl 0651.17007 · doi:10.1016/0001-8708(88)90056-4
[27] [ML] MacLane, S.: Categories for the working mathematician. Berlin, Heidelberg, New York: Springer 1988 · Zbl 0705.18001
[28] [MMNNU] Masuda, T., Mimachi, K., Nakagami, Y., Noumi, N., Ueno, K.: Representations of the quantum groupSU q(2) and the littleq-Jacobi polynomials. J. Funct. Anal.99, 357–386 (1991) · Zbl 0737.33012 · doi:10.1016/0022-1236(91)90045-7
[29] [MS] Moore, G., Seiberg, N.: Classical and quantum conformal field theory. Commun. Math. Phys.123, 177–254 (1989) · Zbl 0694.53074 · doi:10.1007/BF01238857
[30] [PS] Pressley, A., Segal, G., Loop Groups, Oxford Mathematical Monographs, Oxford: Clarendon Press 1986 · Zbl 0618.22011
[31] [Re1] Reshetikhin, N.Yu.: Quantized universal enveloping algebras, the Yang-Baxter equation and invariants of links, I. LOMI preprint E-4-87, 1988; II. LOMI preprint E-17-87, 1988
[32] [Re2] Reshetikhin, N.Yu.: Quasitriangular Hopf algebras and invariants of links. Leningrad Math. J.1, 169–188 (1989)
[33] [RT] Reshetikhin, N.Yu., Turaev, V.G.: Ribbon graphs and their invariants derived from quantum groups. Commun. Math. Phys.127, 1–26 (1990) · Zbl 0768.57003 · doi:10.1007/BF02096491
[34] [RT1] Reshetikhin, N.Yu., Turaev, V.G.: Invariants of 3-manifolds via link polynomials and quantum groups. Invent. Math.103, 547–597 (1991) · Zbl 0725.57007 · doi:10.1007/BF01239527
[35] [Ro1] Rosso, M.: Finite dimensional representations of the quantum analogue of the eveloping algebra of a complex simple Lie algebra. Commun. Math. Phys.117, 581–593 (1988) · Zbl 0651.17008 · doi:10.1007/BF01218386
[36] [Ro2] Rosso, M.: An analogue of P.B.W. theorem and the universalR-matrix for \(U_h \mathfrak{s}\mathfrak{l}(N + 1)\) . Commun. Math. Phys.124, 307–318 (1989) · Zbl 0694.17006 · doi:10.1007/BF01219200
[37] [S] Segal, G.: Lectures on modular functor, preprint titled ”not for distribution”
[38] [SoV] Soibelman, Ya., Vaksman, L.: Algebra of functions on the quantized groupSU(2). Funck. Anal. i ego Pril.22:3, 1–14 (1988) · Zbl 0667.58018 · doi:10.1007/BF01077717
[39] [SV1] Schechtman, V.V., Varchenko, A.N.: Arrangement of hyperplanes and Lie algebra homology. Invent. Math.106, 139–194 (1991) · Zbl 0754.17024 · doi:10.1007/BF01243909
[40] [SV2] Schechtman, V.V., Varchenko, A.N.: Quantum groups and homology of local systems. IAS preprint (1990)
[41] [TK] Tsuchiya, A., Kanie, Y.: Vertex operators in conformal field theory onP 1 and monodromy representations of braid group. Adv. Stud. Pure Math.16, 297–372 (1988) · Zbl 0661.17021
[42] [W1] Witten, E.: Non-abelian bosonization in two dimensions. Commun. Math. Phys.92, 455–472 (1984) · Zbl 0536.58012 · doi:10.1007/BF01215276
[43] [W2] Witten, E.: Quantum field theory and Jones polynomial. Commun. Math. Phys.121, 351–399 (1989) · Zbl 0667.57005 · doi:10.1007/BF01217730
[44] [BL] Bernard, D., LeClair, A.:q-Deformation ofSU(1, 1) conformal Ward identities andq-strings. Phys. Lett.227B, 417–423 (1989)
[45] [Ch1] Cherednik, I.V.: On irreducible representations of elliptic quantumR-algebras. DANSSSR291, N1, 49–53 (1986)
[46] [CP1] Chari, V., Pressley, A.: Yangians andR-matrices, L’Enseignement Mathématique36, 267–302 (1990) · Zbl 0726.17013
[47] [CP2] Chari, V., Pressley, A.: Quantum affine algebras. Commun. Math. Phys.142, 261–283 (1991) · Zbl 0739.17004 · doi:10.1007/BF02102063
[48] [CP3] Chari, V. Pressley, A.: Fundamental representations of Yangians and singularities ofR-matrices. J. Reine Angew. Math.417, 87–128 (1991) · Zbl 0726.17014
[49] [Dr1] Drinfeld, V.G.: Hopf algebras and the quantum Yang-Baxter equation. Soviet. Math. Dokl.32, 254–258 (1985)
[50] [Dr2] Drinfeld, V.G.: A new realization of Yangians and quantized affine algebras. Soviet. Math. Dokl.36, 212–216 (1988) · Zbl 0667.16004
[51] [Dr3] Drinfeld, V.G.: Quantum groups, Proc. ICM-86 (Berkeley), Vol. 1, 798, AMS (1987)
[52] [FJ] Frenkel, I.B., Jing, N.: Vertex representations of quantum affine algebras. Proc. Natl. Acad. Sci. USA85, 9373–9377 (1988) · Zbl 0662.17006 · doi:10.1073/pnas.85.24.9373
[53] [J1] Jimbo, M.: QuantumR matrix for the generalized toda system. Commun. Math. Phys.102, 537–547 (1986) · Zbl 0604.58013 · doi:10.1007/BF01221646
[54] [J2] Jimbo, M.: Aq-difference analogue of \(U(\mathfrak{g})\) and the Yang-Baxter equation. Lett. Math. Phys.10, 63–69 (1985) · Zbl 0587.17004 · doi:10.1007/BF00704588
[55] [J3] Jimbo, M.: Aq-analogue of \(U(\mathfrak{g}\mathfrak{l}(N + 1))\) . Hecke algebra,, and the Yang-Baxter equation. Lett. Math. Phys.11, 247–252 (1986) · Zbl 0602.17005 · doi:10.1007/BF00400222
[56] [KR] Kirillov, A.N., Reshetikhin, N.Yu.: The Yangians, Bethe ansatz and combinatorics. Lett. Math. Phys.12, 199–208 (1986) · Zbl 0643.20027 · doi:10.1007/BF00416510
[57] [RS] Reshetikhin, N.Yu., Semenov-Tian-Shansky, M.A.: Central extensions of quantum current groups. Lett. Math. Phys.19, 133–142 (1990) · Zbl 0692.22011 · doi:10.1007/BF01045884
[58] [RS1] Reshetikhin, N.Yu., Semenov-Tian-Shansky, M.A.: Factorization problem in quantum group, preprint 1991
[59] [Ad] Adams, C.R.: On the linear ordinaryq-difference equation. Ann. Math.30, 195–205 (1929) · JFM 55.0263.01 · doi:10.2307/1968274
[60] [A1] Aomoto, K.: A note on holonomicq-difference system. Algebraic analysis. I. Kashiwara, M., Kawai, T. (eds.). New York: Academic Press, 1988, pp. 25–28
[61] [A2] Aomoto, K.: Connection coefficients for Jackson integrals of extended Selberg type, preprint 1991
[62] [A3] Aomoto, K.: Finiteness of a cohomology associated with certain Jackson integrals. Tôhoku Math. J.43, 75–101 (1991) · Zbl 0769.33016 · doi:10.2748/tmj/1178227537
[63] [AW] Askey, R., Wilson, J.: Some basic orthogonal polynomials that generalize Jacobi polynomials. Mem. AMS54, N319 (1985) · Zbl 0572.33012
[64] [Bi] Birkhoff, G.D.: The generalized Riemann problem for linear differential equations and the allied problems for linear difference andq-difference equations. Proc. Am. Acad. Arts Sci.49, 521–568 (1913) · doi:10.2307/20025482
[65] [C] Carmichael, R.D.: The general theory of linearq-difference equations. Am. J. Math.34, 147–168 (1912) · JFM 43.0411.02 · doi:10.2307/2369887
[66] [GR] Gasper, G., Rahman, M.: Basic hypergeometric series, Encyclopedia of Mathematics and its Applications. Cambridge: Cambridge University Press 1990
[67] [H1] Heine, E.: Über die Reihe .... J. Reine Angew. Math.32, 210–212 (1846) · ERAM 032.0920cj · doi:10.1515/crll.1846.32.210
[68] [H2] Heine, E.: Untersuchungen über die Reihe .... J. Reine Angew. Math.34, 285–328 (1847) · ERAM 034.0971cj · doi:10.1515/crll.1847.34.285
[69] [Ja] Jackson, F.H.: Onq-definite integrals. Quant. J. Pure Appl. Math.41, 193–203 (1910) · JFM 41.0317.04
[70] [M] Mimachi, K.: Connection problem in holonomicq-difference system associated with a Jackson integral of Jordan-Pochhammer type. Nagoya Math. J.116, 149–161 (1989) · Zbl 0688.39002
[71] [S] Slater, L.J.: Generalized hypergeometric functions. Cambridge: Cambridge University Press 1966 · Zbl 0135.28101
[72] [T] Trjitzinsky, W.J.: Analytic theory of linearq-difference equations. Acta. Math.61, 1–38 (1933) · Zbl 0007.21103 · doi:10.1007/BF02547785
[73] [ABF] Andrews, G., Baxter, R., Forrester, P.: Eight-vertex SOS model and generalized Rogers-Ramanujan-type identities. J. Stat. Phys.35, 193–266 (1984) · Zbl 0589.60093 · doi:10.1007/BF01014383
[74] [B1] Baxter, R.J.: Eight-vertex model in lattice statistics and one-dimensional anisotropic Heisenberg chain II. Equivalence to a generalized ice-type model. Ann. Phys.76, 25–47 (1973) · Zbl 1092.82513 · doi:10.1016/0003-4916(73)90440-5
[75] [B2] Baxter, R.J.: Exactly solved models in statistical mechanics. London: Academic Press 1982 · Zbl 0538.60093
[76] [Be] Bernard, D.: Hidden Yangians in 2D massive current algebras. Commun. Math. Phys. (1992)
[77] [Bel] Belavin, A.A.: Nucl. Phys. B180, [FS2], 189 (1981) · Zbl 0959.81006 · doi:10.1016/0550-3213(81)90414-4
[78] [DJKMO] Date, E., Jimbo, M., Kuniba, A., Miwa, T., Okada, M.: Exactly solvable SOS models II: Proof of the star-triangle relation and combinatorial identities. Adv. Stud. Pure Math. vol. 16, pp. 17–22. Tokyo: Kinokuniya 1988 · Zbl 0679.17011
[79] [DJMO] Date, E., Jimbo, M., Miwa, T., Okado, M.: Fusion of the eight-vertex SOS model. Lett. Math. Phys.12, 209–215 (1986); Erratum and Addendum. Lett. Math. Phys.14, 97 (1987) · doi:10.1007/BF00416511
[80] [DJMO1] Date, E., Jimbo, M., Miwa, T., Okada, M.: Solvable lattice models. Proceedings Symposia Pure Mathematics49, 295–331 (1989)
[81] [F] Faddeev, L.D.: Integrable models in (1+1)-dimensional quantum field theory. Les Houche 1982, Elsevier Science Publ. 1984
[82] [JKMO] Jimbo, M., Kuniba, A., Miwa, T., Okado, M.: TheA n (1) face models. Commun. Math. Phys.119. 543–565 (1988) · Zbl 0667.17008 · doi:10.1007/BF01218344
[83] [JMO] Jimbo, M., Miwa, T., Okado, M.: Solvable lattice models related to the vector representation of classical simple Lie algebras. Commun. Math. Phys.116, 507–525 (1988) · Zbl 0642.17016 · doi:10.1007/BF01229206
[84] [KuR] Kulish, P.P., Reshetikhin, N.Yu.: Quantum linear problem for the Since-Gordon equation and higher representations. Zap. Nauch. Semin. LOMI101 (1981)
[85] [KRS] Kulish, P.P., Reshetikhin, N.Yu., Sklyanin, E.K.: Yang-Baxter equation and representation theory I. Lett. Math. Phys.5, 393–403 (1981) · Zbl 0502.35074 · doi:10.1007/BF02285311
[86] [KS] Kulish, P.P., Sklyanin, E.K.: in Integrable quantum field theories. Lect. Notes in Phys.151, 61–119. Berlin, Heidelberg, New York: Springer 1981
[87] [LSm] LeClair, A., Smirnov, F.A.: Infinite quantum group symmetry of fields in massive 2D quantum field theory, cornell preprint (1991)
[88] [P] Pasquier, V.: Etiology of IRF models. Commun. Math. Phys.118, 355–364 (1986) · Zbl 0666.46059 · doi:10.1007/BF01466721
[89] [RS] Reshetikhin, N.Yu., Smirnov, F.: Hidden quantum group symmetry and integrable perturbations of conformal field theories. Commun. Math. Phys.131, 157–177 (1990) · Zbl 0723.35077 · doi:10.1007/BF02097683
[90] [Sk1] Sklyanin, E.K.: Some algebraic structures connected with the Yang-Baxter equation. Func. Anal. Appl.16, 27–34 (1982)
[91] [Sk1] Sklyanin, E.K.: Some algebraic structures connected with the Yang-Baxter equation. Representations of quantum algebras. Funct. Anal. Appl.17, 273–284 (1983) · Zbl 0536.58007 · doi:10.1007/BF01076718
[92] [Sm1] Smirnov, F.A.: Form factors in completely integrable models of quantum field theory. Singapore: World Scientific 1991
[93] [Sm2] Smirnov, F.A.: Dynamical Symmetries of Massive Integrable Models. RIMS-772 preprint (1991)
[94] [Z] Zamolodchikov, A.B.: Int. J. Mod. Phys.3, 743 (1988) · doi:10.1142/S0217751X88000333
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.